MAUDE Adverse Event Report: CAREFUSION SMARTSITE® EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION SMARTSITE® EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21028E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 250ml baxter eva container, exp: 10/21/19, 0.9% sodium chloride injection; spiros adapter.The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
It was reported that during an infusion, the rn was attempting to hang etoposide as the primary infusion when she noticed that the outside of the filter was full of air and wet.There was no patient impact.
 
Event or Problem Description
It was reported that during an infusion, the rn was attempting to hang etoposide as the primary infusion when it was noticed that the outside of the filter was full of air and wet.It was confirmed during follow up, that there was no patient harm as a result of this event.
 
Additional Manufacturer Narrative
Additional information added; d.11.Correction to sections: d.1, d.4, d.11, (omit 21028e), & g.5.The customer¿s report that the outside of the filter was full of air and wet was confirmed on the extension set received.The sets were visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Clear liquid was observed in the primary set¿s drip chamber and the entire length of tubing of both sets.Visual inspection observed no damage to the filter¿s membrane or housing.Functional testing observed leaking out of the filter vent closest to the outlet port on the extension set¿s micron filter.Although the root cause was not definitively determined, the probable identified cause of the observed filter vent leaking and ingress of air was due to clog/oversaturation of filter and the time of use from which the fluid flow was restricted.The fluid then seeks the path of least resistance through the filter vent.

Brand Name
SMARTSITE® EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9322881
Report Number9616066-2019-03284
Device Sequence Number2233235
Product Code FPA
UDI-Device Identifier07613203021210
UDI-Public7613203021210
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21028E
Device Catalogue Number21028E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10013072; 21028E, THERAPY DATE (B)(6) 2019